Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Convolution of a measure with itself
and a restriction theorem

Authors: Jong-Guk Bak and David McMichael
Journal: Proc. Amer. Math. Soc. 125 (1997), 463-470
MSC (1991): Primary 42B10
MathSciNet review: 1350932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S_{k}=\left \{ (y,|y|^{k})\colon y \in \mathbf {R}^{n-1} \right \} \subset \mathbf {R}^{n}$ and $\sigma $ be the measure defined by $\langle \sigma , \phi \rangle = \int _{\mathbf {R}^{n-1}}\phi (y, |y|^{k}) dy$. Let $\sigma _{P}$ denote the measure obtained by restricting $\sigma $ to the set $P=[0,\infty )^{n-1}$. We prove estimates on $\sigma _{P}*\sigma _{P}$. As a corollary we obtain results on the restriction to $S_{k} \subset \mathbf {R}^{3}$ of the Fourier transform of functions on $\mathbf {R}^{3}$ for $k\in \mathbf {R}$, $2<k<6$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42B10

Retrieve articles in all journals with MSC (1991): 42B10

Additional Information

Jong-Guk Bak
Affiliation: Department of Mathematics, Pohang University of Science and Technology, Pohang 790-784, Korea

David McMichael
Affiliation: Department of Mathematics, Florida State University, Tallahassee, Florida 32306

Received by editor(s): April 13, 1995
Received by editor(s) in revised form: August 10, 1995
Additional Notes: The first author was supported in part by a grant from TGRC–KOSEF of Korea.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1997 American Mathematical Society